Alert archive / Ohio / Winter Storm Watches in 2021
Winter Storm Watch 3, NWS Wilmington, OH
NWS Wilmington, OH issued this winter storm watch at Feb 12, 2021, 3:38 PM EST for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Feb 14, 2021, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 3:38 PM EST (20:38 UTC)
- In effect from
- Feb 14, 2021, 7:00 PM EST
- Expired
- Feb 14, 2021, 4:14 AM EST
- In force
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS41 KILN 122038 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 338 PM EST Fri Feb 12 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131100- /O.NEW.KILN.WS.A.0003.210215T0000Z-210216T1800Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 338 PM EST Fri Feb 12 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches. Some sleet and freezing rain may mix in with the snow across South Central Ohio and Northeast Kentucky. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ AR
5 follow-up statements
357 WWUS41 KILN 130345 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 1045 PM EST Fri Feb 12 2021 KYZ098>100-OHZ081-088-131145- /O.NEW.KILN.WW.Y.0010.210213T0345Z-210213T1500Z/ /O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/ Robertson-Mason-Lewis-Adams-Scioto- Including the cities of Mount Olivet, Maysville, Vanceburg, Tollesboro, West Union, Peebles, Portsmouth, and Wheelersburg 1045 PM EST Fri Feb 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...For the Winter Weather Advisory, freezing drizzle expected. Ice accumulations of a light glaze. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 4 to 8 inches. Some sleet and freezing rain may mix in with the snow across South Central Ohio and Northeast Kentucky. * WHERE...In Ohio, Adams and Scioto Counties. In Kentucky, Robertson, Mason and Lewis Counties. * WHEN...For the Winter Weather Advisory, until 10 AM EST Saturday. For the Winter Storm Watch, from Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-082-131145- /O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield- Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Pike- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, Waverly, and Piketon 1045 PM EST Fri Feb 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches. Some sleet and freezing rain may mix in with the snow across South Central Ohio and Northeast Kentucky. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ HATZOS
731 WWUS41 KILN 130854 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 354 AM EST Sat Feb 13 2021 KYZ098>100-OHZ081-088-131700- /O.CAN.KILN.WW.Y.0010.000000T0000Z-210213T1500Z/ /O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/ Robertson-Mason-Lewis-Adams-Scioto- Including the cities of Mount Olivet, Maysville, Vanceburg, Tollesboro, West Union, Peebles, Portsmouth, and Wheelersburg 354 AM EST Sat Feb 13 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Heavy mixed precipitation possible. Snow accumulations of 4 to 6 inches and ice accumulations of a tenth of an inch is possible. * WHERE...In Ohio, Scioto and Adams Counties. In Kentucky, Mason, Robertson and Lewis Counties. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-082-131700- /O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield- Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Pike- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, Waverly, and Piketon 354 AM EST Sat Feb 13 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches possible. * WHERE...Portions of east central and southeast Indiana, northern Kentucky and central, south central, southwest and west central Ohio. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
187 WWUS41 KILN 131704 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 1204 PM EST Sat Feb 13 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140115- /O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1204 PM EST Sat Feb 13 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches. Some sleet and freezing rain may mix in with the snow across South Central Ohio and Northeast Kentucky. * WHERE...Portions of east central and southeast Indiana, northern Kentucky and central, south central, southwest and west central Ohio. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
364 WWUS41 KILN 131951 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 251 PM EST Sat Feb 13 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141000- /O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 251 PM EST Sat Feb 13 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches. Some sleet and freezing rain may mix in with the snow across extreme South Central Ohio and Northeast Kentucky. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ AR
698 WWUS41 KILN 140914 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 414 AM EST Sun Feb 14 2021 ...POTENT WINTER STORM TAKING AIM ON THE REGION... .The cold air in place over the Ohio Valley will see warm air aloft streaming in from the southwest. A weak area of low pressure embedded in the southwesterly flow aloft will spark an initial shot of snow of 2 to 3 inches beginning after midnight tonight and ending Monday morning. After a brief lull Monday morning where light snow continues, rapidly accumulating snowfall will enter again from the south. Heavy snow will move northeast as surface low pressure crosses the Appalachians towards the Mid Atlantic region. This second round will see rapid rates of accumulation overnight Monday before ending early Tuesday. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ045-046-051>056- 060>065-070>074-077>082-088-141715- /O.UPG.KILN.WS.A.0003.210215T0000Z-210216T1800Z/ /O.NEW.KILN.WS.W.0004.210215T0600Z-210216T1800Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 414 AM EST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 1 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...Portions of east central and southeast Indiana, northeast and northern Kentucky and central, south central, southwest and west central Ohio. * WHEN...From 1 AM Monday to 1 PM EST Tuesday. * IMPACTS...Hazardous travel conditions will severely impact commutes during this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, have a fully-charged phone and keep a flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ OHZ026-034-035-042>044-141715- /O.UPG.KILN.WS.A.0003.210215T0000Z-210216T1800Z/ /O.NEW.KILN.WW.Y.0011.210215T0600Z-210216T1200Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine 414 AM EST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM MONDAY TO 7 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 7 inches. * WHERE...Portions of west central Ohio. * WHEN...From 1 AM Monday to 7 AM EST Tuesday. * IMPACTS...Hazardous travel conditions will likely impact commutes during this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Keep a fully-charged phone, flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 12:25 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 12, 12:25 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1225 PM EST Fri Feb 12 2021 .SYNOPSIS... High pressure well northwest of the Ohio Valley will keep a cold, northerly flow over the region. This pattern will persist through Sunday, with moisture beginning to stream in on southwest flow aloft. By late Sunday night, the warm air aloft being transported in will get wrung out and bring the next round of wintery precipitation, likely continuing through Monday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The Ohio Valley once again remains on the eastern fringe of a cold surface high pressure system centered over the northern Plains. Cold, northerly flow east of the high will continuously advect cold air into the Ohio Valley today leading to sub freezing highs and cloudy conditions. Forecast highs are in the middle/upper 20s near I- 70 and near 30 by the Ohio River. There is a slight chance of freezing drizzle or flurries southeast of I-71 due to some lingering low level moisture interacting with lift associated with a series of upper level jet streaks and 850 hPa disturbances. Total ice nucleation may not occur since saturation remains hovering around or slightly above -8 C. Impacts from any drizzle of flurries should remain minimal. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Zonal flow aloft will see energy stream into the region, primarily south of Lake Michigan and a weaker stream nosing over the OH/WV/KY tri-state by daybreak Saturday. Weak surface low pressure moving northeast along the Appalachians will work in concert with the southern stream energy to produce some freezing drizzle and flurries Saturday. The northern energy could produce flurries and light snow over west central Ohio. Neither is particularly strong, and the zonal flow would inherently lead to timing issues with the shortwave energy. Most of the region will be dry through this time but some very light precip cannot be ruled out anywhere on Saturday. Overnight lows will drop from the mid teens to lower 20s, coldest in the northwest. Saturday high temperatures will be about 10 degrees warmer and range from the mid 20s in the northwest to the lower 30s in the south and east. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Below normal temperatures will persist through the extended period, even as synoptic pattern remains active. This leads to potential for a couple of winter precipitation events. Ironing out the details will be critical over the next few days. To start the period, exiting disturbances in the Great Lakes as well as the southeast U.S. will leave behind surface high pressure and very cold temperatures Saturday night and Sunday. In the upper levels, southwesterly flow continues due to a deepening trough over the Great Plains with ridging remaining entrenched off the East Coast. Heading into Sunday night and Monday, guidance is beginning to show shortwave activity ejecting out of the central U.S. trough. This induces weak isentropic lift Sunday night into Monday morning, so PoPs have been introduced. Thermal profiles look to support mainly light snow, with some light freezing rain and sleet mixing in for northeast Kentucky potentially up into the lower Scioto River valley. NBM thermal fields appear too cold aloft, so blended in NAM and CONSALL data. With increasing cloud cover and light precipitation, low temperatures are a bit above previous guidance, from single digits northwest to the teens southeast -- not exactly "warm", but less Arctic. After a brief respite Monday afternoon, the next disturbance arrives from the southwest Monday night into Tuesday. Once again, snow should be the main precipitation type. Wouldn't be surprised to see a few inches from this system -- though uncertainly remains high on track/intensity of low pressure. Once again, warm air aloft could mean some sleet/freezing rain in the southeast. Longwave trough slowly slides east to the Mississippi Valley Wednesday, and guidance consensus is for another low pressure to bring precipitation on Thursday. GFS ensemble is much further northwest than the European ensemble with the track of the surface low, leading to significant p-type and QPF differences. For now, main message here is there is the potential for more winter weather to close out the extended period on Thursday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Surface observations reveal a mix of MVFR and VFR ceilings over the Ohio Valley this afternoon. MVFR ceilings mixed with periods of VFR should continue the rest of the TAF period. The breaks in the MVFR ceilings make it a struggle to forecast exactly which ceiling category will be predominant and the TAFs may need to be amended as ceilings waver back and forth through tonight. Visibilities remain VFR through the TAF period. Northerly/northeasterly flow around 10 knots continues into Saturday morning. OUTLOOK...MVFR conditions are possible Saturday and Sunday, with a chance of snow on Saturday. MVFR/IFR conditions are expected on Monday and Tuesday, with snow likely, especially Monday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Campbell SHORT TERM...Franks LONG TERM...Hogue AVIATION...Campbell
Hazardous weather outlook, Feb 12, 5:07 AM EST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 507 AM EST Fri Feb 12 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131015- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 507 AM EST Fri Feb 12 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very cold temperatures and wind chills are likely Saturday night into Monday. Low pressure tracking from the Tennessee Valley through the Mid- Atlantic will bring wintery precipitation to the region Monday into Tuesday morning. The potential exists for accumulating snow from this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Storm Watches in Ohio, 2021Winter Storm Watches in Kentucky, 2021Winter Storm Watches in Indiana, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.